MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN918764
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "when inserting the cvc after locating and puncturing the vein, the doctor inserted the guidewire without diffi culty.Then he spread the insertion point and inserted the catheter.When the guidewire was removed, it had unraveled and was less rigid.Finally, the guidewire was completely removed, and the catheter was also removed." the patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire for evaluation.The component showed evidence of use in the form of dried blood.Visual examination revealed the guide wire was unraveled from the proximal weld and is distorted in one location along the body.The core wire was detached from the proximal weld and exposed out of the coil wire.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the proximal weld.The exposed proximal core wire tip was tapered and discolored at the point of separation.Both welds were present and appeared full and spherical.The catheter was not returned so visual inspection could not be completed on the catheter.The broken core wire measured 600 mm in length, which is within the specification limits of 596-604 mm per guide wire product drawing; therefore, no pieces of the core wire appear to be missing.The outer diameter of the guide wire measured 0.790 mm, which is within the outer diameter specification of 0.788-0.826 mm per guide wire product drawing.Functional inspection of the guide wire could not be completed due to the extent of the damage of the returned guidewire.Functional inspection could not be completed for the catheter as the catheter was not returned with the sample.A manual tug test confirmed that the distal weld was intact.A manual tug test could not be completed on the proximal end due to the detached core wire from the proximal weld.A device history record review was performed, and no relevant manufacturing issues were identified.The instructions for use (ifu) provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu cautions that "do not apply undue force on guidewire to reduce risk of possible breakage." the report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the proximal weld.The guide wire met dimensional requirements during investigation testing.Functional testing could not be completed due to the damage of the returned guide wire and the catheter not being returned.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "when inserting the cvc after locating and puncturing the vein, the doctor inserted the guidewire without difficulty.Then he spread the insertion point and inserted the catheter.When the guidewire was removed, it had unraveled and was less rigid.Finally, the guidewire was completely removed, and the catheter was also removed." the patient's current condition is reported as "unknown".

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22667703
Report Number3006425876-2025-00698
Device Sequence Number20706866
Product Code DQY
UDI-Device Identifier10801902105339
UDI-Public(01)10801902105339(11)241010(17)290331(10)71F24K0268(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918764
Device Catalogue NumberCV-15703
Device Lot Number71F24K0268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown